Advanced Search
MyIDEAS: Login to save this article or follow this journal

Modeling multivariate parametric densities of financial returns (in Russian)


Author Info

  • Alexey Balaev

    (Higher School of Economics, Moscow, Russia)

Registered author(s):


    This paper compares several bivariate conditional density parameterizations for stock market returns in terms of in-sample fit and out-of-sample predictive ability for the whole conditional density. We consider Skew-Normal, Skew-Student, Skew-GED and Gram-Charlier densities. We focus on the ability of these density specifications to capture asymmetry and so called 'multivariate tails'. Using a test based on Kullback-Leibler information criterion we conduct pairwise comparisons of estimated conditional density models in sample and out of sample. The models are ranked according to their quality of fit and predictive ability. We discuss the causes behind superiority of this or that density specification.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: no

    Bibliographic Info

    Article provided by Quantile in its journal Quantile.

    Volume (Year): (2011)
    Issue (Month): 9 (July)
    Pages: 39-60

    as in new window
    Handle: RePEc:qnt:quantl:y:2011:i:9:p:39-60

    Contact details of provider:
    Web page:

    Related research

    Keywords: conditional density; Gram-Charlier expansion; skewed distribution; quality of fit; predictive ability;

    Find related papers by JEL classification:


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Balaev , Alexey, 2011. "Multivariate skewed t-distribution with degrees of freedom vector and its application to financial modeling," Applied Econometrics, Publishing House "SINERGIA PRESS", vol. 23(3), pages 79-97.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:qnt:quantl:y:2011:i:9:p:39-60. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Stanislav Anatolyev).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.